Day 3 of antihistamines. Day 7 of the steroid inhaler. Does anyone else feel extremely drowsy after taking “non-drowsy” antihistamines like Zyrtec or Claritin? Maybe I’m a weirdo, but, even though I should take an antihistamine every day, I just can’t manage the crushing fatigue.
Since my immune system is busy destroying my joints, I often feel worn out anyway. Adding a medication which causes drowsiness on top of the grinding fatigue is more than I care to tolerate. I work full time. I live alone. I have a house to maintain, pets to care for, work to go to, and occasionally a social life. I don’t want to spend the only bits of free time I am afforded sleeping.
However, I also don’t want to spend every waking moment feeling like cinderblocks are piled on my chest slowly squeezing the oxygen from my lungs. Asthma causes fatigue as well. Obviously, if you’re not getting enough oxygen, you’re going to feel tired…and cold. The icicle extremities are particularly annoying. “Oh, I feel fine.”, I say when coworkers ask…except my hands and feet feel like they may completely freeze off, I’m exhausted, and I feel like an elephant is sitting on my chest.